MAUDE Adverse Event Report: DEPUY MITEK LLC US SIDE EFFECT ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US SIDE EFFECT ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225301
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in japan that during an arthroscopic rotator cuff repair procedure on (b)(6) 2022, it was observed that the black coated area (close to the insulator) on the side effect electrode device peeled off.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.The device was brand new and the first use when the issue occurred.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : the device was received and pre-evaluated in juarez laboratory.Visual inspections revealed signs of activation at the tip.The black coated was damaged near the tip.The device will be sent to manufacturer for further investigation and for the functional test of the device.The vapr 3.5mm side str -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.Upon visual inspection of the device, the device was not returned in its original packaging, the device is in a used condition, the heat shrink is damaged at the distal end of the device, the electrical contacts look like they have been attached to a handpiece and there was no other visible damage and the device shaft remained straight.There was no other damage, and the device successfully passed the electrical and functional tests.It is not clear how the damage has occurred.A dhr review has been performed for lot u2108050; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the initial investigation findings and the product ra no containment action related to the individual complaint is required.The device was released in sep 2021.From the event information received the damage occurred during the procedure.No manufacturing defect was found with the returned device, with the device passing both electrical and functional testing and meeting the manufacturing specifications.A review of our quality records over the last 36 months for the heat shrink part number 115475 used in the manufacture of this electrode did not show any quality issues (ncrs or deviations) within the manufacturing process which might explain the failure observed.The reported incident appears to be an isolated case.Based on the information received and the heat shrink damage seen we have determined the likely cause of the reported defect to be excessive mechanical force therefore no further investigation is recommended.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
SIDE EFFECT ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14696775
Report Number1221934-2022-01755
Device Sequence Number6692685
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public10886705009251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number225301
Device Catalogue Number225301
Device Lot NumberU2108050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer06/20/2022
08/08/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date06/21/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown